March 25, 2020 — The family of a man who suffered a heart attack after taking the gout medication Uloric (febuxostat) has filed a lawsuit against Takeda Pharmaceuticals.
The lawsuit was filed on behalf of Danny R. P., a deceased man from Alabama who began taking Uloric in 2015. He had a heart attack in June 2017 and required medical treatment.
The lawsuit does not directly blame Uloric for his death, but it does accuse Takeda Pharmaceuticals of failing to adequately warn about the risk of heart attacks from Uloric.
Takeda began selling Uloric in 2009, after the FDA rejected approval in 2005 and 2006 due to concerns about heart-related side effects.
After Uloric was approved, Takeda aggressively advertised it as superior to cheap generic gout drugs, such as allopurinol. Unfortunately, studies now show that Uloric poses a higher risk of heart attacks, strokes, and death compared to allopurinol.
In 2019, the FDA ordered Takeda to add stronger warnings about the risk of heart attacks, strokes, and death to the label on Uloric. These warnings came far too late for many patients who were injured or died.
The lawsuit was filed by Sherry P., a personal representative for his estate, on February 21, 2020 in the U.S. District Court for the Northern District of Illinois — Case Number 1:20-cv-01303.
Do I have a Uloric Lawsuit?
The Schmidt Firm, PLLC is currently accepting Uloric induced injury cases in all 50 states. If you or somebody you know has been diagnosed with a heart attack, stroke, or kidney disease after taking Uloric (febuxostat), you should contact our lawyers immediately for a free case consultation. Please use the form below to contact our Defective Drug Litigation Group or call toll free 24 hours a day at (866) 920-0753.
Attention Lawyers: We consider a referral from another law firm to be one of the greatest compliments. If your firm is interested in referring us a case or for us to send you a list of previous award judgments and/or average referral fees, please visit the Lawyer Referral section of our website.